• Log in with Facebook Log in with Twitter Log In with Google      Sign In    
  • Create Account
  LongeCity
              Advocacy & Research for Unlimited Lifespans

Photo
- - - - -

Muscle twitching, could my stack have caused it?

l-theanine muscle twiching phenibut

  • Please log in to reply
6 replies to this topic

#1 aricc10

  • Guest
  • 4 posts
  • 2
  • Location:LA
  • NO

Posted 05 September 2018 - 10:05 AM


Hi,

 

I'm a healthy 23 y/o male, I don't have any experience with drugs and a few months ago I decided to try L-theanine and Phenibut.

L-theanine gave me a great effect, a more chill and social mood.

Since I read it is completly safe, I've been taking it almost daily for a couple of months, around 50-150mg a day.

 

With phenibut, I tried staying as safe as possible. 

I took it 6 times total, waiting at least 3 weeks between dosing, and relatively small dosages (750mg - 1g).

 

Even though I really enjoyed the effects of phenibut, I noticed it gave me muscle related side effects.

In the first few times, an uncontrollable contraction of especially the lips and the fingers usually the day after use.

4th - 5th time it was a more severe muscle fasciculation which lasted a few days.

 

And in the last 2 months I've been suffering from muscle twitching all around my body. short, mild, random muscle contractions usually in the face or legs.

My last phenibut use was more than a month ago, I continued taking L-theanine untill 3 days ago and stopped but it doesn't seem to make such a difference.

 

I'm wondering if my usage could have caused this even though I tried staying as safe as possible?

Could the ongoing l-theaning use cause that? (serotonin syndrome maybe? I do feel much more social and relaxed these days then I was prior to start using it)

 

Any words of wisdom regarding my situation and what should I do now to recover are GREATLY appriciated.

 

Thank you.


Edited by aricc10, 05 September 2018 - 10:06 AM.


#2 Meggo

  • Guest
  • 59 posts
  • 1
  • Location:Vienna

Posted 05 September 2018 - 11:27 AM

Maybe the following mechanism?

Phenibut will downregulate Gaba Receptors for a while which will make kindling more likely.

Theanine acts as an NMDA-R agonist which makes kindling more likely (although it also antagonizes mGlu1+5)?

Through the use of both you could have developed some form of low level epilepsy.

I would just drop most nootropics for a few weeks to see if something changes when your receptors get back to balance. If it doesn't work you could try a ketogenic diet, if the contractions stop you could gradiently drop it and see if you got rid of the cortex hyperexcitability.


  • Agree x 1

sponsored ad

  • Advert
Click HERE to rent this advertising spot for BRAIN HEALTH to support LongeCity (this will replace the google ad above).

#3 aricc10

  • Topic Starter
  • Guest
  • 4 posts
  • 2
  • Location:LA
  • NO

Posted 05 September 2018 - 11:52 AM

Maybe the following mechanism?

Phenibut will downregulate Gaba Receptors for a while which will make kindling more likely.

Theanine acts as an NMDA-R agonist which makes kindling more likely (although it also antagonizes mGlu1+5)?

Through the use of both you could have developed some form of low level epilepsy.

I would just drop most nootropics for a few weeks to see if something changes when your receptors get back to balance. If it doesn't work you could try a ketogenic diet, if the contractions stop you could gradiently drop it and see if you got rid of the cortex hyperexcitability.

 

Most of those concepts are foreign to me, Is there a specific place I can get further details about them?

I will drop nootropics from now on. (Does that include alcohol by the way?)

 

Is there anything I can do to try enhance recovery? supplement-wise?

Also, are there any medical tests I should be taking?

 

Thank you very much



#4 Meggo

  • Guest
  • 59 posts
  • 1
  • Location:Vienna

Posted 05 September 2018 - 04:42 PM

Just use wikipedia if you want to start your research it is good enough to begin with. 

https://en.wikipedia...ses_of_seizures

 

Yes you should drop alcohol completely. It both lowers gaba long term while it will increase NMDA-R as well. So it will lead to the same mechanism explained above. 

Things that lower seizure treshold in my own experience: sleep deprivation, NSI189, Quercetin, Noopept, phenylpiracetam, sunifiram, alcohol, video gaming for hours, hyperventilation, kundalini yoga, ingesting a lot of mono sodium glutamate (umami receptor stimulator in a lot of fast foods, especially soups) and a lot of other things i am missing.

 

You can search the forum for gaba-r upregulation and use the suggested noos there, but avoid gaba agonists, they will only lead to short term relief. 

Also if you take medication you should know if they will lower the seizure treshold directly (bupropion, amitriptyline, stimulants) or indirectly (benzodiazepines, z-drugs, memantine). Look into that.

 

But i would just try to change the situation through diet / sleep alone. No noos for a few weeks, avoid caffein or even magnesium. 

An additional thing you could try is going for long walks. The repetitive nature of your moving legs will increase the SMR amplitude by about 30% i think (dont remember the study) which is good against seizures but bad for sleep so you should do it in the morning.

https://en.wikipedia...orimotor_rhythm

 

 

 

 

 



#5 John250

  • Guest
  • 1,446 posts
  • 104
  • Location:Temecula
  • NO

Posted 05 September 2018 - 10:24 PM

Phenibut can increase hgh and igf levels. I have noticed when I take HGH at night I don’t get side effects but if I take MK 677 which also increases HGH and IGF I notice I get some muscle twitches and spasms as well. I wonder if there is some sort of correlation between movement disorders and HGH/igf?

#6 aricc10

  • Topic Starter
  • Guest
  • 4 posts
  • 2
  • Location:LA
  • NO

Posted 06 September 2018 - 09:15 AM

Phenibut can increase hgh and igf levels. I have noticed when I take HGH at night I don’t get side effects but if I take MK 677 which also increases HGH and IGF I notice I get some muscle twitches and spasms as well. I wonder if there is some sort of correlation between movement disorders and HGH/igf?

 

Shouldnt the levels balance after a few weeks of no use?

Could it increase those levels permanently? (I'm also a bodybuilder by the way)



sponsored ad

  • Advert
Click HERE to rent this advertising spot for BRAIN HEALTH to support LongeCity (this will replace the google ad above).

#7 John250

  • Guest
  • 1,446 posts
  • 104
  • Location:Temecula
  • NO

Posted 06 September 2018 - 08:19 PM

Shouldnt the levels balance after a few weeks of no use?
Could it increase those levels permanently? (I'm also a bodybuilder by the way)


I highly doubt it increases them very much anyway and even if it did it would probably subside after a few days at the most.





Also tagged with one or more of these keywords: l-theanine, muscle twiching, phenibut

1 user(s) are reading this topic

0 members, 1 guests, 0 anonymous users